Schizophrenia.com

Changes in vision / Blurred vision

I’m on 400mg of clozapine and I take cloneazepam maybe once or twice every 2 weeks.

Today I was having lunch and my eyes couldn’t focus on the food. I’m testing it right now, if I bring something within a few inches to my face, I can’t focus on it. It’s pretty scary because I’ve had good vision for my whole life and this is the first time I experienced anything like this.

Anyone have similar experiences on either of these meds?

this is a possible side effect for a lot of antipsychotics. You arent the only person to have this, others on this forum have said the same thing.

Tell your doctor, he might change your meds.

1 Like

This is not common with either clozapine or clonazepam. Are you taking Cogentin or another anticholinergic? Those are famous for blurred vision.

1 Like

Maybe you need glasses! It happens. I got glasses in third grade. But I got Lasik 12 years ago when I was in my forties. I can see almost perfect but I need reading glasses to read books. But I can drive fine, even at night. Maybe go to an optometrist!

1 Like

I have this issue with Abilify.

Thanks for the replies, I couldn’t figure out if my vision was always like that or if it was the meds.

I was considering starting abilify soon, good to know.

I’ve had this with a couple of meds. I stop taking them if my vision get blurred.

Do you mind if I ask how old you are?

I have worn glasses most of my life however a couple of years ago I was warned by my eye doctor that I would probably start to see a difference in my vision as is normal around the age of 40. It is actually a pretty drastic change that I have been noticing and I may have to consider bi-focals soon. Also there are other eye conditions that may be causing this other then medications.

I would recommend getting your eyes tested.

I had this problem with Clozapine. I needed reading glasses. But as soon as I stopped taking it my vision returned to normal. I think it relaxes/sedates you so much that it relaxes your facial muscles and those around your eyes.

1 Like

Clozapine can cause both benign visual disturbances and glaucoma, a more serious eye disease.

Please see a doc about this, to rule out more serious causes.

Blessings,

Anthony

Source:
Epocrates Online: clozapine, adverse reactions, 2014

1 Like

@ BarbieBF, I’m 27 years old.

I reailzed I took the wrong dose of meds last night, I took 325mg in the day time instead of night time. In the day I only take 75mg. I noticed yesterday I had a distinct sense of strain on my eyes, it hurt to focus and unfocus. My vision seems to have returned to normal today though.

I’ll mention it to my doc for sure.

2 Likes

I got this blurred vision from both Risperidone and Invega. Even my listening ability was impaired when I was on Invega. Very annoying !

greenlife